Alert archive / Georgia / Heat Advisories in 2016

Heat Advisory 1, NWS Atlanta, GA

June 25, 201635 counties in Georgia

NWS Atlanta, GA issued this heat advisory at Jun 25, 2016, 3:34 AM EDT for 35 counties in Georgia. It took effect at Jun 25, 2016, 12:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2016, 3:34 AM EDT (07:34 UTC)
In effect from
Jun 25, 2016, 12:00 PM EDT
Expired
Jun 25, 2016, 10:00 PM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
All 35 counties

Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Houston County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Monroe County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 8 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1999 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WWUS72 KFFC 250734
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 AM EDT SAT JUN 25 2016


GAZ058>062-071>076-080>086-092>098-104>113-251545-
/O.NEW.KFFC.HT.Y.0001.160625T1600Z-160626T0200Z/
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
334 AM EDT SAT JUN 25 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS
EVENING. 

* LOCATIONS...A LARGE PORTION OF CENTRAL GEORGIA...GENERALLY EAST AND
  SOUTH OF A LINE FROM AMERICUS TO JACKSON AND WARRENTON.

* HEAT INDEX VALUES...105 TO 108.

* IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO
  ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE
HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT
TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM IF POSSIBLE AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE
ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT
RISK IN EXTREME HEAT. FRIENDS...RELATIVES...AND NEIGHBORS ARE
ENCOURAGED TO CHECK ON PEOPLE WHO MAY BE AT RISK.

&&

$$
3 follow-up statements
250 
WWUS72 KFFC 251455
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 AM EDT SAT JUN 25 2016

GAZ058>062-071>076-080>086-092>098-104>113-252300-
/O.CON.KFFC.HT.Y.0001.160625T1600Z-160626T0200Z/
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
1055 AM EDT SAT JUN 25 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* LOCATIONS...A LARGE PORTION OF CENTRAL GEORGIA...GENERALLY 
  EAST AND SOUTH OF A LINE FROM AMERICUS TO JACKSON AND 
  WARRENTON.

* HEAT INDEX VALUES...105 TO 108.

* IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO 
  ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES. 

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM IF
POSSIBLE AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...
VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN
EXTREME HEAT. FRIENDS... RELATIVES...AND NEIGHBORS ARE ENCOURAGED
TO CHECK ON PEOPLE WHO MAY BE AT RISK.

&&

$$
159 
WWUS72 KFFC 252149
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SAT JUN 25 2016

GAZ058>062-071>076-080>086-092>098-104>113-260200-
/O.CON.KFFC.HT.Y.0001.000000T0000Z-160626T0200Z/
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
549 PM EDT SAT JUN 25 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* LOCATIONS...A LARGE PORTION OF CENTRAL GEORGIA...GENERALLY 
  EAST AND SOUTH OF A LINE FROM AMERICUS TO JACKSON AND 
  WARRENTON.

* HEAT INDEX VALUES...105 TO 108.

* IMPACTS...HEAT EXHAUSTION OR HEAT STROKE CAN QUICKLY OCCUR TO 
  ANYONE WORKING OR PARTICIPATING IN OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY
WARM OVERNIGHT TEMPERATURES.

DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM IF
POSSIBLE AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE
ELDERLY... VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST
AT RISK IN EXTREME HEAT. FRIENDS... RELATIVES...AND NEIGHBORS ARE
ENCOURAGED TO CHECK ON PEOPLE WHO MAY BE AT RISK.

&&

$$
771 
WWUS72 KFFC 260201
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 PM EDT SAT JUN 25 2016



GAZ058>062-071>076-080>086-092>098-104>113-260315-
/O.EXP.KFFC.HT.Y.0001.000000T0000Z-160626T0200Z/
BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-MONROE-JONES-BALDWIN-
WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO...
WARNER ROBINS...DUBLIN...AMERICUS...CORDELE...VIDALIA
1001 PM EDT SAT JUN 25 2016

...HEAT ADVISORY HAS EXPIRED...

HEAT INDEX VALUES HAVE FALLEN BELOW CRITICAL THRESHOLDS. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jun 25, 1:35 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 25, 1:35 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
135 AM EDT SAT JUN 25 2016

.UPDATE...
No major changes needed to the ongoing forecast. Regional radar
shows any tsra/shra activity that was approaching nw GA from AL
has weakened. The hi-res models don't have a really good handle on
the activity across central TN, so am opting to keep the isolated
pops in for most areas through the overnight hours. Tweaked the
hourly temp/dew grids.

&&

.PREV DISCUSSION... /Issued 234 PM EDT FRI JUN 24 2016/

SHORT TERM /Tonight through Saturday Night/...
Models in pretty good agreement through the short term. Very dry air
aloft has suppress convection today but still wouldnt be surprised
if there is an isolated tsra along any left over outflow boundaries
from this mornings convection across extreme north GA. MCS moving
into western TN has a trajectory toward the CWA however all models
dissipate it before getting here. Having said that will maintain
slight chance pops through the night over north and east GA. As the
main surface trough moves out of the Tennessee Valley and into
central GA Saturday...a back door front will move into northeast GA
late Saturday afternoon and across much of north GA Saturday night.
This will increase instability ahead of the front bringing a higher
chance of convection Saturday afternoon and into Saturday night.

Temperatures Saturday will rise into the upper 90s across parts of
central Georgia. Heat index values will approach 105 degrees
Saturday afternoon. However the biggest problem with max temps
Saturday is the amount of clouds expected. If more convection
develops than anticipated this will yield lower max temps. So will
hold off on issuing a Heat Advisory at this time.

17

LONG TERM /Sunday through Friday/...
Weak to moderate upper- level ridging remains in place over the
region to start the extended forecast period. Ridge does not
appear to be strong enough to suppress all convection...especially
considering the proximity of surface boundaries and strong surface
heating. Pattern shifts to northwest upper flow early in the new
work week with continued scattered convection. Convection should
also continue to show a decidedly diurnal bias...however passing
short waves and surface boundaries will keep convective chances
from drying up completely overnight through the period.

High temperatures remain above seasonal normals into early next
week...but should moderate somewhat as the upper ridge retreats west
and is replaced with northwesterly upper flow.

20/16

AVIATION...
06Z Update...
VFR ceilings and visibility through the period. Hi-res models are
developing convection during peak heating this afternoon...but
for now, will keep any prob30s to the south of KATL. Low end gusts
around 15kt possible tomorrow also.

//ATL Confidence...06Z Update...
High confidence all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  98  72  90 /  30  30  30  30
Atlanta         76  96  75  89 /  20  30  30  30
Blairsville     69  90  68  88 /  20  30  20  30
Cartersville    74  96  73  90 /  20  30  30  30
Columbus        75  97  76  94 /  20  20  30  40
Gainesville     75  95  73  88 /  20  30  30  30
Macon           75  99  75  94 /  20  30  30  30
Rome            73  97  71  90 /  20  30  30  30
Peachtree City  74  97  73  90 /  20  30  30  30
Vidalia         76  97  76  93 /  20  30  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 24, 9:43 PM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 PM EDT FRI JUN 24 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
943 PM EDT FRI JUN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HEAT INDICES OF NEAR ONE HUNDRED DEGREES CAN BE EXPECTED FOR MUCH
OF THE AREA SATURDAY AFTERNOON...WITH PORTIONS OF CENTRAL GEORGIA
POSSIBLY REACHING 105 DEGREES. A HEAT ADVISORY MAY BE NEEDED.

SCATTERED THUNDERSTORMS ARE POSSIBLE AREA WIDE SATURDAY THROUGH
WEDNESDAY. STRONG STORMS ARE POSSIBLE AND ISOLATED SEVERE STORMS
CANNOT BE RULED OUT DUE TO THE MODERATELY UNSTABLE ENVIRONMENT
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:13 PM EDTSpecial Weather StatementFFCSumter32 min
Jun 25, 3:15 PM EDTSevere Thunderstorm WarningFFCSumter45 min
Jun 25, 3:39 PM EDTSevere Thunderstorm WarningFFCSumter51 min
Jun 25, 3:49 PM EDTSpecial Weather StatementFFCSchley26 min
Jun 25, 4:11 PM EDTSpecial Weather StatementFFCMarion, Schley49 min
Jun 25, 4:15 PM EDTSevere Thunderstorm WarningFFCSumter, Webster15 min
Jun 25, 4:27 PM EDTSevere Thunderstorm WarningFFCSumter, Webster21 min
Jun 25, 4:32 PM EDTSpecial Weather StatementFFCWebster28 min
Jun 25, 4:39 PM EDTSevere Thunderstorm WarningFFCMarion, Stewart, Webster51 min
Jun 25, 4:56 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart34 min
Jun 25, 5:30 PM EDTSpecial Weather StatementFFCWebster30 min
Jun 25, 5:51 PM EDTSpecial Weather StatementFFCTalbot24 min
Jun 25, 6:03 PM EDTSpecial Weather StatementFFCWilcox27 min
Jun 25, 6:08 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox23 min
Jun 25, 6:12 PM EDTSpecial Weather StatementFFCMarion33 min
Jun 25, 6:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot47 min

Nearby

Heat Advisories in Georgia, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.